MAUDE Adverse Event Report: COOK ENDOSCOPY COTTON CANNULATOME II PC DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY COTTON CANNULATOME II PC DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number CT-25M
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant product: boston scientific jagwire wire guide, unknown model.Erbe electrosurgical generator, unknown model.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user not to over flex or bow the tip beyond ninety (90) degrees, as this may damage the sphincterotome.This type of damage can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is pre-curved and is provided with a pre-curved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿note: do not apply manual pressure to tip or cutting wire of the sphincterotome to influence orientation, as this may result in damage to device.¿ if the elevator of the endoscope remained in the closed/up position when retraction of the sphincterotome was attempted and additional pressure was applied, this could have contributed to separation of the catheter and cutting wire securing component.The instructions for use caution the user the elevator should remain open/down when advancing or retracting the sphincterotome.This activity will aid in device preservation.Other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the pre-curved stylet inside the cannulating tip.The instructions for use advise the user to uncoil and straighten the sphincterotome upon removing the device from the packaging.The user is then instructed to carefully remove the pre-curved stylet from the cannulating tip.The instructions for use contain the following comment: "note: do not exercise handle while device is coiled or pre-curved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all cotton cannulatome ii pc double lumen sphincterotome are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook cotton cannulatome ii pc double lumen sphincterotome.Upon activating cutting energy [cutting function of the electrosurgical generator], the cutting wire got torn from one side [cutting wire broke in one location].On (b)(4) 2016, we received the following information: the cutting wire anchor disconnected at the patient end of device.No section of the device remained in the patient.
 
Additional Manufacturer Narrative
Initially, the following information was provided to cook: "during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook cotton cannulatome ii pc double lumen sphincterotome.Upon activating cutting energy [cutting function of the electrosurgical generator], the cutting wire got torn from one side [cutting wire broke in one location].On (b)(6) 2016, we received the following information: the cutting wire anchor disconnected at the patient end of device.No section of the device remained in the patient.An initial emdr was submitted on 03/17/2016 based on this information.On 11 april 2016, the device was received for evaluation.The cutting wire anchor was found to be secured to the catheter.The cutting wire was found to be broken on one side of the distal end of the device.No section of the device was found to be missing.Based on this device evaluation, this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being submitted to cancel the initial report submitted relating to this event.Reference the additional manufacturer narrative notes section for this justification.

Brand Name
COTTON CANNULATOME II PC DOUBLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5507032
Report Number1037905-2016-00060
Device Sequence Number10825361
Product Code KNS
UDI-Device Identifier00827002225374
UDI-Public(01)00827002225374(17)181110(10)W3641360
Combination Product (Y/N)N
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCT-25M
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/09/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2016
Supplement Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1